The Chronicle of the Horse
MagazineNewsHorse SportsHorse CareCOTH StoreVoicesThe Chronicle UntackedDirectoriesMarketplaceDates & Results
 
Page 2 of 2 FirstFirst 12
Results 21 to 30 of 30
  1. #21
    Join Date
    Jun. 14, 2006
    Location
    VA
    Posts
    11,372

    Default

    So glad you're feeling better! Some people end up needing to increase dose over time or add complimentary meds to combat side effects, but no need to borrow trouble! Enjoy your new found "mellow" and "happy"!!

    That's a great Christmas gift to yourself!
    A good horseman doesn't have to tell anyone...the horse already knows.

    Might be a reason, never an excuse...



  2. #22
    Join Date
    Aug. 6, 2002
    Location
    NJ, USA
    Posts
    2,264

    Default

    Guess I'll have to be the only cautionary voice here. Not all bad though! From 2 decades of suffering & copious online & book research, it seems most people do eventually find their meds stop working quite as well, or stop working altogether. That's the bad news. The good news is, there are so many options for meds not, in just about all cases they manage to find another med that works just as well as the first one did in the beginning!

    I'm a good example, I did gain a great benefit from starting Paxil back in the 90's. but after a decade the med seemed to stop having good effects, and instead was just making me sleepy & lethargic. With a docs help I weaned off, and was relieved to "feel" emotions again (and lost 20 pounds without trying haha!)

    But the depression came back. I gave in & tried a few other meds & finally settled on a low dose of Celexa that keeps me on an even keep & keeps life bearable.

    So, my advice - realize that in most cases, you may need to reavaluate your meds at some point. But take heart in that their is most likely another option that will do just as well for you even better.

    Second advice, use the relief you are experiencing from your current med, to have the energy & strength to pursue other helpful tactics - like taking up Yoga, Meditaton, exercise program, diet changes etc.

    I view the battle against depression as a long term war, and the more "weapons" you have at your disposal, the better you will be at keeping the enemy at bay! So don't put all your eggs in one basket - use the help from the meds to create other depression defeating habits too. Then when & if the med poops out, you won't be left adrift with no help while you go through the search to find a new one.

    Last note, I think people who suffer such ailments are some of the best people in the world - we tend to have compassion for others and develop into very caring & sensitive people via our suffering, & couageous people, from battling through our troubles.


    2 members found this post helpful.

  3. #23
    Join Date
    May. 24, 2007
    Location
    Lubbock, TX
    Posts
    1,608

    Default

    Good for you!

    I went through a really tough period about 6 years ago, and I tried Welbutrin (did nothing for me) and Lexapro. The latter really helped--took the "edge" off. After a year or so, I still felt good, but I started feeling like I couldn't really FEEL (I'm a "quick to cry" kind of girl, and I literally couldn't cry on Lexapro). I asked my PA (who'd suggested it) if I could get off, and how--she said "just stop taking it". So I did--BAD MOVE. I had what I call my "dark night of the soul". I stayed in bed for a day, and couldn't think of one thing to live for (not even my kids!). Thankfully, it went away, but later I read that if you go off it, you should wean yourself VERY slowly.

    So enjoy it! and if you decide to stop, DON'T do it "cold turkey".
    --Becky in TX
    Clinic Blogs and Rolex Blogs
    She who throws dirt is losing ground.



  4. #24
    Join Date
    Jul. 4, 2006
    Location
    New Hampshire
    Posts
    1,412

    Default

    Quote Originally Posted by Bristol Bay View Post
    You'll have to get a new screen name now.

    Yeah, really, ha!
    -Debbie / NH

    My Blog: http://deborahsulli.blogspot.com/



  5. #25
    Join Date
    Apr. 4, 2010
    Location
    yonder a bit, GA
    Posts
    3,398

    Default

    My mom told me today that my older brother told her last night that he's started anti depressants and is beginning to feel like he's leaving the dark time behind him. For him to even voice that to anyone is.... amazing. Best Christmas gift ever, i could cry :-) :-) :-)
    (A decidedly unhorsey) MrB knocks over a feed bucket at the tack shop and mutters, "Oh crap. I failed the stadium jumping phase."
    (he does listen!)



  6. #26
    Join Date
    Nov. 25, 2005
    Location
    MA
    Posts
    1,051

    Default

    Sometimes brain chemistry is just off and it's not your fault that it's off.

    I have a panic disorder that I used to take Paxil for, weaned off, panic attacks came back, and now I take Celexa.

    The panic disorder started with PTSD following a horrid horse back riding accident. I didn't hit my head but I swear something just got hit out of whack.



  7. #27
    Join Date
    Mar. 8, 2012
    Posts
    402

    Default

    I'm so happy you found something that helps you! I had to try a few different meds before I found one that works. It was a rough road, but so worth it. With a lot of them, I just felt dead/tired, they changed my depression from an active feeling "down"/variations there of to just a flat "blahhh". Now I'm on Zoloft, and I feel the full range of emotions, good and bad, which is an amazing thing. There's nothing like the first experience of dealing with a potential trigger/stressful situation and coming out on the other side feeling okay about things. So so so glad you found something that works for you
    I like mares. They remind me of myself: stubborn know it alls who only acknowledge you if you have food.
    Hannah B. Nana: 50% horse, 50% hippo
    Fiona: can't decide between jumpers or napping



  8. #28
    Join Date
    Jul. 4, 2006
    Location
    New Hampshire
    Posts
    1,412

    Default

    I did try Celexa about 10 years ago and it did nothing but make me feel numb. I eventually dumped them (cold turkey, which I know is a no-no) and figured meds weren't the way to go for me. I did try some therapy last year too, but really didn't feel like it was doing much for me. I felt like I was just pretty much telling the therapist what she wanted to hear, kind of my own self-BS-analysis.

    I really reached a critical point in September-October where I just had no control over my emotions anymore (and, if I were to be honest, I had been that way for a long time). In addition to being chronically "down", lacking energy and enthusiasm, I became irritated and angry very easily (I mean, when I got into my second fight in one week in the work parking lot, I started to question whether this was normal, heh), I got so frustrated so easily. Small things could really just work me up.

    I had experienced decades of chronic depression, really having a negative self-talk, almost a black cloud over my head all the time, but the extreme other emotions seem to have gotten worse in recent years. So, I was shocked at how quickly and how completely the Lexapro has turned all that around. I sure am much more pleasant to be around these days and things don't bother me as easily or as deeply as they used to. I still get mad or irritated over stuff (stuff that would irritate anyone, my job can be frustrating and I have to deal with a lot of problems and difficult personalities), but I deal with it all much, much better. I am even more patient with my horse. I am just all-around much more positive and seem to have a healthy perspective these days. I still curse in traffic, however. I don't think anything will ever change that.
    -Debbie / NH

    My Blog: http://deborahsulli.blogspot.com/


    1 members found this post helpful.

  9. #29
    Join Date
    Oct. 15, 2011
    Posts
    1,123

    Default

    I am glad you are feeling better! I hope the medicines continue to help but just be careful - those meds can be a Godsend, or they can be the devil. I've had problems with anxiety and depression for years and I've had bad reactions to Effexor, Risperdal, Zyprexa, and Seroquel. I'd be fine for a few months then turn into a neurotic, non-functioning mess, feeling waaaay more depressed and/or anxious than I was before taking the meds. So if you start feeling really bad, let your doctor know right away.

    But I am glad you feel better and hope it continues to help.
    Last edited by shiningwizard255; Dec. 26, 2012 at 11:14 PM. Reason: fix some typos
    *Wendy* 4.17.73 - 12.20.05



  10. #30
    Join Date
    Jun. 14, 2005
    Location
    New Jersey
    Posts
    286

    Default

    Thank you for starting this thread and for the honest replies. I am considering speaking to someone but always felt I could handle things, maybe a little help will allow me to handle more in my own.



Similar Threads

  1. Replies: 7
    Last Post: May. 28, 2012, 02:52 PM
  2. Ever feel like you date the same person over and over?
    By sirena_chaucer in forum Off Topic
    Replies: 5
    Last Post: Jan. 15, 2011, 10:30 AM
  3. How do you feel about abolishing race day meds?
    By Hilltopfarmva in forum Racing
    Replies: 96
    Last Post: Sep. 10, 2008, 07:18 AM
  4. Replies: 252
    Last Post: Oct. 14, 2004, 07:03 AM
  5. OT... depression help?
    By sadalter in forum Favorites
    Replies: 75
    Last Post: Jul. 23, 2002, 01:02 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
randomness